Alert archive / Florida / Small Craft Advisories in 2015
Small Craft Advisory 29, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Apr 4, 2015, 9:52 PM EDT. It took effect at Apr 5, 2015, 12:00 AM EDT. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2015, 9:52 PM EDT (01:52 UTC)
- In effect from
- Apr 5, 2015, 12:00 AM EDT
- Expired
- Apr 6, 2015, 4:00 AM EDT
- In force
- 28 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted, in the capitals the NWS used until 2016.
371 WHUS72 KMLB 050152 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 952 PM EDT SAT APR 4 2015 AMZ550-570-060800- /O.NEW.KMLB.SC.Y.0029.150405T0400Z-150406T0800Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM- 952 PM EDT SAT APR 4 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT MONDAY. * WINDS AND SEAS...NORTHEAST WINDS WILL INCREASE TO 20 TO 25 KNOTS AFTER MIDNIGHT WITH SEAS BUILDING UP TO 7 TO 9 FEET LATE TONIGHT INTO SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ572-060800- /O.NEW.KMLB.SC.Y.0029.150405T1400Z-150406T0800Z/ VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- 952 PM EDT SAT APR 4 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM SUNDAY TO 4 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM SUNDAY TO 4 AM EDT MONDAY. * WINDS AND SEAS...NORTHEAST WINDS WILL INCREASE UP TO 15 TO 20 KNOTS LATE TONIGHT...EVENTUALLY BUILDING SEAS UP TO 7 TO 8 FEET SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Apr 4, 9:37 PM EDT, 15 minutes earlier.
Area forecast discussion, Apr 4, 9:37 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
937 PM EDT SAT APR 4 2015
.DISCUSSION...BAND OF CONVECTION AHEAD OF WEAK FRONTAL BOUNDARY OVER
NORTH FLORIDA HAS WEAKENED ACROSS VOLUSIA COUNTY THIS EVENING. THE
FRONT IS FORECAST TO CONTINUE TO PUSH SOUTHWARD INTO CENTRAL FLORIDA
AND STALL OUT LATE TONIGHT INCREASING CLOUD COVER MAINLY OVER NORTH
CENTRAL FLORIDA TONIGHT. BOTH THE HRRR AND LOCAL WRF HINT AT SURGE
IN E/NE LOW LEVEL WINDS NORTH OF THE BOUNDARY GENERATING BANDS OF
ONSHORE MOVING SHOWERS MAINLY FROM THE CAPE NORTHWARD AFTER
MIDNIGHT. WILL THEREFORE KEEP CHANCE OF SHOWERS ACROSS THESE COASTAL
AREAS OVERNIGHT. LOCALLY HEAVY RAINFALL UP TO 1 TO 2 INCHES COULD BE
POSSIBLE IF ANY PERSISTENT SHOWER BANDS DEVELOP. OTHERWISE FARTHER
SOUTH AND INLAND SHOULD GENERALLY REMAIN DRY THROUGH THE NIGHT. LOWS
WILL RANGE FROM THE MID TO UPPER 60S.
SUN...THE UPPER LEVEL FLOW FLATTENS AND THE SURFACE HIGH NORTH OF
THE FRONT SHIFTS EASTWARD. PRESSURE GRADIENT BETWEEN LEADING EDGE OF
THE HIGH AND THE WEAK STALLED BOUNDARY MAY PRODUCE BREEZY CONDS FROM
THE CAPE NORTHWARD. ONSHORE FLOW AND LINGERING MOISTURE FROM THE
FRONT WILL PRODUCE PARTLY TO MOSTLY CLOUDY SKIES AND KEEP A CHANCE
OF SHOWERS IN THE FORECAST. HIGHS WILL RANGE FROM THE UPPER 70S
ACROSS VOLUSIA COUNTY TO LOW TO MID 80S FARTHER SOUTH AND INLAND IN
THE AFTERNOON.
&&
.AVIATION...WEAK FRONT WILL MOVE INTO CENTRAL FLORIDA TONIGHT.
INCREASING CLOUDS FROM KISSIMMEE-CAPE NORTHWARD AND SCT ONSHORE
MOVING SHOWERS NORTH OF KMLB WILL PRODUCE MVFR CONDS INTO LATE
TONIGHT. MAY SEE SOME PATCHY GROUND FOG ALSO IMPACT KVRB-KFPR AROUND
DAYBREAK. LINGERING MOISTURE FROM STALLED BOUNDARY WILL LEAD TO A
CHANCE OF SHOWERS TOMORROW WITH TEMPO IFR/MVFR CONDS POSSIBLE.
&&
.MARINE...E/NE SURGE IN WINDS STILL FORECAST AS FRONTAL BOUNDARY
MOVES INTO THE WATERS AND STALLS TONIGHT. WINDS WILL INCREASE UP TO
20-25 KNOTS OFFSHORE OVER THE WATERS NORTH OF THE CAPE LATE TONIGHT
WITH BUILDING SEAS INTO TOMORROW. SCA WILL BE IN EFFECT BY LATE
EVENING OVER THE VOLUSIA WATERS. HOWEVER DELAYED START OF SCA OVER
THE OFFSHORE BREVARD WATERS UNTIL TOMORROW MORNING WHEN MORE
HAZARDOUS BOATING CONDS ARE EXPECTED ACROSS THESE WATERS.
&&
UPDATE/AVIATION...WEITLICH
RADAR/IMPACT WX...LASCODY
&&
.PREV DISCUSSION... /ISSUED 255 PM EDT SAT APR 4 2015/
MON-MON NIGHT...RATHER FLAT MID-LEVEL RIDGING WILL BEGIN TO AMPLIFY
OVER THE GOMEX. NORTHWEST FLOW ALOFT WILL EXIST OVER THE FLORIDA
PENINSULA WITH OCCASIONAL PIECES OF ENERGY RIDING OVER THE RIDGE AND
ACROSS THE NORTHERN PENINSULA. RESIDUAL MOISTURE FROM THE PREVIOUS
FRONT STILL LINGERS OVER THE AREA WITH PRECIPITABLE WATER VALUES IN
EXCESS OF 1.50 INCHES. 500 MB TEMPERATURES WILL RANGE FROM -11C/-
12C. A WEAK PRESSURE GRADIENT WILL ALLOW FOR DEVELOPMENT OF THE EAST
COAST SEA BREEZE AND INLAND MOVEMENT DURING THE DAY. WILL CARRY LOW
END CHANCES (30 PERCENT) FOR SHOWERS AND ISOLATED THUNDER MENTION IN
THE AFTERNOON AS ACTIVITY SPREADS INLAND. HIGHS IN THE U70S TO
AROUND 80 DEGREES AT THE COAST WITH L80S AND PERHAPS A FEW M80S
INLAND.
TUE-FRI...NOT A LOT OF CHANGE TO DEEP LAYER MOISTURE VALUES DURING
THIS PERIOD...THOUGH GREATEST PRECIPITABLE WATER VALUES WILL BE
NORTHWARD ACROSS OUR CWA. THE MID-LEVEL RIDGING OVER THE GOMEX WILL
CONTINUE TO AMPLIFY THROUGH WED BEFORE SLIDING FURTHER EAST ACROSS
THE PENINSULA ON THU THEN OFF OF THE EAST COAST INTO FRI. THE
WESTERN ATLC RIDGE AXIS NORTH OF THE AREA ON TUE WILL SLIDE
SOUTHWARD TO ACROSS NORTH-CENTRAL FL FOR WED-FRI. THE LOW-LEVEL FLOW
WILL REMAIN MAINLY ONSHORE THROUGH THE PERIOD. CONTINUE SMALL THREAT
FOR MAINLY AFTERNOON SHOWERS TUE-WED...THEN AGAIN ON FRI. HIGHEST
PRECIPITATION CHANCES MAINLY ALONG AND NORTH OF THE I-4 CORRIDOR.
ISOLATED THUNDER MAY NEED TO BE ADDED FOR AFTERNOON/EARLY EVENING
PERIODS BUT WILL NOT INCLUDE IN THE FORECAST JUST YET. CONTINUED
WARM WITH HIGHS IN THE 80S AND LOWS IN THE 60S.
&&
.AVIATION... VFR ALL SITES THROUGH 05/02Z THEN MVFR CEILINGS BKN020-
025 AS FRONT MOVES OVER CENTRAL FLORIDA.
&&
.MARINE... NOAA BUOYS RECORDING WEST/SOUTHWEST WINDS 10 TO 15 KNOTS
AND 2 TO 3 FOOT SEAS. WINDS HAVE TURNED ONSHORE NEAR THE COAST AS
LOCAL SEA BREEZE CIRCULATION FORM.
MODEL FORECASTS HAVE BEEN CONSISTENT PAST COUPLE OF DAYS WITH
INCREASING NORTHEAST WINDS BEHIND THE FRONT. SMALL CRAFT ADVISORY
FLAGLER BEACH TO SEBASTIAN INLET MOST LIKE TO BE ISSUED FOR AFTER
MIDNIGHT WITH THE AFTERNOON MARINE FORECAST.
MON-WED...SURFACE HIGH PRESSURE RIDGING NORTH OF THE AREA WILL
SLOWLY SLIDE SOUTHWARD TOWARD THE COASTAL WATERS THROUGH MID-WEEK.
AN ONSHORE WIND COMPONENT (E-SE) WILL CONTINUE THROUGH THIS PERIOD.
SEAS WILL BE ON A SLOW SUBSIDING TREND WITH INITIAL 5-6 FT SEAS OVER
THE OPEN ATLC FALLING TO 3-4 FT ON TUE.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 4 AM EDT MONDAY FOR FLAGLER BEACH TO
VOLUSIA-BREVARD COUNTY LINE 0-20 NM-FLAGLER BEACH TO
VOLUSIA-BREVARD COUNTY LINE 20-60 NM.
SMALL CRAFT ADVISORY FROM 10 AM SUNDAY TO 4 AM EDT MONDAY FOR
VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM.
&&Hazardous weather outlook, Apr 4, 4:38 AM EDT, 17 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 438 AM EDT SAT APR 4 2015 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-042200- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 438 AM EDT SAT APR 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... AN APPROACHING FRONTAL BOUNDARY WILL BRING A SMALL CHANCE OF LIGHTNING STORMS LATE THIS AFTERNOON MAINLY FROM NEAR LEESBURG AND LAKE GEORGE...ACROSS LAKE MONROE AND VOLUSIA COUNTY. ANY STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 35 TO 45 MPH ALONG WITH OCCASIONAL LIGHTNING. .RIP CURRENT IMPACT... OCEAN SWELL COMBINED WITH LOCAL TIDES WILL PRODUCE A MODERATE HAZARD FOR THE DEVELOPMENT OF RIP CURRENTS AT ATLANTIC BEACHES TODAY. THE RIP CURRENT DANGER MAY BE MOST NOTICEABLE AROUND MID DAY THROUGH MID AFTERNOON DUE TO THE LOW TIDE. SEVERAL DOZEN BEACH RESCUES WERE REPORTED IN VOLUSIA COUNTY ALONE ON FRIDAY. MAKE SURE TO SWIM NEAR A LIFEGUARD TOWER AND NEVER SWIM ALONE. .MARINE THUNDERSTORM GUST IMPACT... ISOLATED STORMS WILL BE POSSIBLE LATE THIS AFTERNOON FROM NEAR LAKE GEORGE TO THE VOLUSIA COUNTY COAST. ANY STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 35 TO 40 KNOTS OVER LAKES AS WELL AS THE COASTAL WATERS. CHOPPY WAVES AND LIGHTNING WILL PRESENT A DANGER TO SMALL BOATS NEAR ANY STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A SURGE OF NORTHEAST TO EAST WINDS BEHIND A PASSING FRONTAL BOUNDARY SUNDAY WILL PRODUCE HAZARDOUS BOATING CONDITIONS AND ROUGH SURF ALONG THE COAST. ADDITIONALLY A SLIGHT CHANCE OF LIGHTNING STORMS IS IN THE FORECAST FOR SUNDAY AFTERNOON. RIP CURRENTS ARE LIKELY TO BE PRESENT EARLY NEXT WEEK AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. PENDERGRAST
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 3:53 AM EDT | Beach Hazards Statement | MLB | Volusia | 16 hr |
Nearby
Small Craft Advisories in Florida, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.